Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Mar 25, 2010, 11:02 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2010, 11:02 AM CDT (16:02 UTC)
- Expired
- Mar 25, 2010, 1:28 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, OK, Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458
WGUS54 KTSA 251602
FFWTSA
OKC001-021-041-252000-
/O.NEW.KTSA.FF.W.0003.100325T1602Z-100325T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1102 AM CDT THU MAR 25 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
ADAIR COUNTY IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 300 PM CDT
* AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF HEAVY RAIN ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
COLCORD TO NEAR SCRAPER TO JUST SOUTHWEST OF TAHLEQUAH...MOVING
SOUTH AT 15 MPH. MODERATE TO HEAVY RAIN IS EXPECTED TO CONTINUE
MOVING OVER THE WARNED AREA THROUGH EARLY AFTERNOON. ONE TO 2 INCHES
OF ADDITIONAL RAIN WILL BE POSSIBLE DURING THAT TIME. THIS RAIN IS
FALLING ON SATURATED GROUND...WHICH WILL ENHANCE THE FLOOD
POTENTIAL.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...ELDON...WEST SILOAM SPRINGS...WATTS...PROCTOR...
COOKSON...WESTVILLE...CHRISTIE...BARON...MARIETTA...STILWELL AND
BUNCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...ESPECIALLY LOW
WATER CROSSINGS AND RURAL...UNPAVED ROADS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3565 9447 3565 9512 3591 9512 3617 9504
3617 9502 3632 9500 3639 9460
$$1 follow-up statement
318
WGUS74 KTSA 251828
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT THU MAR 25 2010
OKC001-021-041-251834-
/O.CAN.KTSA.FF.W.0003.000000T0000Z-100325T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE OK-ADAIR OK-CHEROKEE OK-
128 PM CDT THU MAR 25 2010
...THE FLASH FLOOD WARNING FOR CHEROKEE...ADAIR AND SOUTHERN DELAWARE
COUNTIES IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
THE HEAVIEST RAIN OCCURRED OVER NORTHEAST CHEROKEE COUNTY...NORTEHRN
ADAIR COUNTY...AND ALSO SOUTHERN DELAWARE COUNTY. HOWEVER...NO
REPORTS OF FLOODING HAVE BEEN RECEIVED FROM THOSE AREAS AT THIS TIME.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3565 9447 3565 9512 3591 9512 3617 9504
3617 9502 3632 9500 3639 9460
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 8:35 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 25, 8:35 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 835 AM CDT THU MAR 25 2010 ...UPDATE... .DISCUSSION... DID A QUICK UPDATE TO MATCH UP THE POPS WITH THE PRECIPITATION PATTERNS. UPPER LOW MOVING ACROSS THE SOUTHERN PART OF OKLAHOMA WILL SHOULD CONTINUE TO GENERATE PRECIPITATION OVER THE EASTER OKLAHOMA AND NORTHWESTERN ARKANSAS. RADAR INDICATES PRECIPITATION STARTING TO END IN SOUTH CENTRAL KANSAS. THIS MATCHES PRETTY WELL WITH NAM...WHICH WILL BE MODEL OF THE MORNING...AT LEAST. NAM DIMINISHES PRECIPITATION LATER THIS MORNING FROM THE WEST...AND ENDS THE RAIN OVER MOST OF EASTERN OKLAHOMA EARLY THIS AFTERNOON. RAIN EXPECTED TO EVERYWHERE BY EVENING. THIS IS CONSISTENT WITH NAM FORECAST...AND HAVE POPS LOWERING THIS AFTERNOON...AND KEEPING CURRENT FORECAST OF NO RAIN TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 34 66 53 / 90 0 0 10 FSM 56 36 65 42 / 90 0 0 10 MLC 55 36 68 50 / 70 0 0 10 BVO 60 30 66 49 / 80 0 0 10 FYV 53 27 62 44 / 90 0 0 10 BYV 53 31 60 43 / 90 0 0 10 MKO 55 35 65 47 / 90 0 0 10 MIO 56 32 65 47 / 100 0 0 10 F10 57 36 66 51 / 80 0 0 10 HHW 56 38 67 49 / 30 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....99
Hazardous weather outlook, Mar 25, 5:13 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU MAR 25 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-252200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU MAR 25 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED...SPREADINDEX=36.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
UPPER LEVEL LOW PRESSURE MOVING ACROSS SOUTHERN OKLAHOMA WILL
RESULT IN PERIODS OF RAIN ALONG WITH A FEW THUNDERSTORMS THIS
MORNING. THE HEAVIEST RAINFALL WILL BE ACROSS PARTS OF NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE RAIN WILL END LATER THIS
AFTERNOON AND SKIES WILL CLEAR FROM WEST TO EAST. TEMPERATURES
CLIMBING TO 55 TO 60 ALONG WITH WEST WINDS OF 10 TO 20 MILES AN
HOUR WILL RESULT IN A LIMITED FIRE DANGER ACROSS PARTS OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
ANOTHER STORM SYSTEM SIMILAR TO THE ONE CURRENTLY AFFECTING THE
AREA WILL MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SATURDAY. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THIS
SYSTEM...AND STRONG SOUTHERLY WINDS IN ADVANCE OF THE SYSTEM WILL
LEAD TO AN INCREASED FIRE DANGER.
WARM TEMPERATURES WILL THEN DEVELOP NEXT WEEK...WITH INCREASING
SOUTHERLY WINDS BY MIDWEEK. FIRE DANGER MAY REACH MORE CRITICAL
LEVELS BY THE MIDDLE OF NEXT WEEK AS AFTERNOON HUMIDITIES WILL BE
IN THE 25 TO 35 PERCENT RANGE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Mar 25, 9:53 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM FLASH FLOOD PRYOR 36.31N 95.32W
03/25/2010 MAYES OK EMERGENCY MNGR
WATER REPORTED OVER SEVERAL ROADS IN THE PRYOR AREA AND
ALONG AND NEAR HIGHWAY 69 TOWARD ADAIR.
0911 AM FLASH FLOOD 1 E ADAIR 36.44N 95.25W
03/25/2010 MAYES OK EMERGENCY MNGR
FLOODING OF SEVERAL ROADS AROUND ADAIR AND A FEW MILES TO
THE EAST.
&&
SAALocal storm report, Mar 25, 10:17 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM FLASH FLOOD 2 N ADAIR 36.47N 95.27W
03/25/2010 MAYES OK EMERGENCY MNGR
MULTIPLE LOW WATER CROSSINGS CLOSED WITH WATER FLOWING
OVER THEM JUST NORTH OF ADAIR. A FEW STILL PASSABLE AT
THIS TIME.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:38 PM CDT | Special Weather Statement | TSA | Tulsa | 67 min |
| Mar 25, 8:59 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 4 hr |
| Mar 25, 9:42 AM CDT | Flash Flood Warning | TSA | Mayes | 3 hr |
| Mar 25, 10:01 AM CDT | Areal Flood Advisory | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 59 min |
| Mar 25, 2:59 PM CDT | River Flood Warning | TSA | Ottawa | 36 hr |
| Mar 25, 3:00 PM CDT | River Flood Warning | TSA | Ottawa | 23 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.